Change search
ReferencesLink to record
Permanent link

Direct link
A numerical evaluation of solvers for the periodic riccati differential equation
Department of Mathematics and Mechanics, St. Petersburg State University, St. Petersburg, Russia.
Umeå University, Faculty of Science and Technology, Department of Computing Science. (UMIT)
Umeå University, Faculty of Science and Technology, Department of Computing Science. (UMIT)
Umeå University, Faculty of Science and Technology, Department of Applied Physics and Electronics.
Show others and affiliations
2010 (English)In: BIT Numerical Mathematics, ISSN 0006-3835, E-ISSN 1572-9125, Vol. 50, no 2, 301-329 p.Article in journal (Refereed) Published
Abstract [en]

Efficient and accurate structure exploiting numerical methods for solvingthe periodic Riccati differential equation (PRDE) are addressed. Such methods areessential, for example, to design periodic feedback controllers for periodic controlsystems. Three recently proposed methods for solving the PRDE are presented andevaluated on challenging periodic linear artificial systems with known solutions and applied to the stabilization of periodic motions of mechanical systems. The first twomethods are of the type multiple shooting and rely on computing the stable invariantsubspace of an associated Hamiltonian system. The stable subspace is determinedusing either algorithms for computing an ordered periodic real Schur form of a cyclicmatrix sequence, or a recently proposed method which implicitly constructs a stabledeflating subspace from an associated lifted pencil. The third method reformulatesthe PRDE as a convex optimization problem where the stabilizing solution is approximatedby its truncated Fourier series. As known, this reformulation leads to a semidefiniteprogramming problem with linear matrix inequality constraints admitting aneffective numerical realization. The numerical evaluation of the PRDE methods, withfocus on the number of states (n) and the length of the period (T ) of the periodicsystems considered, includes both quantitative and qualitative results.

Place, publisher, year, edition, pages
Springer , 2010. Vol. 50, no 2, 301-329 p.
Keyword [en]
Periodic systems, Periodic Riccati differential equations, Orbital stabilization, Periodic real Schur form, Periodic eigenvalue reordering, Hamiltonian systems, Linear matrix inequalities, Numerical methods
National Category
Computer Science
Research subject
Numerical Analysis
URN: urn:nbn:se:umu:diva-39652DOI: 10.1007/s10543-010-0257-5ISI: 000277283100005OAI: diva2:394660
Available from: 2011-02-03 Created: 2011-02-03 Last updated: 2012-01-09Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Johansson, StefanKågström, BoShiriaev, Anton
By organisation
Department of Computing ScienceDepartment of Applied Physics and Electronics
In the same journal
BIT Numerical Mathematics
Computer Science

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 45 hits
ReferencesLink to record
Permanent link

Direct link